“Reports of gabapentinoid abuse alone, and with opioids, have emerged and there are serious consequences of this co-use, including respiratory depression and increased risk of opioid overdose death,” Douglas Throckmorton, MD, deputy director for Regulatory Programs in the FDA’s Center for Drug Evaluation and Research, said in a statement.

The agency also is requiring updates to gabapentinoid labels to include new warnings of potential respiratory depressant effects, and “requiring the drug manufacturers to conduct clinical trials to further evaluate the abuse potential of gabapentinoids, particularly in combination with opioids, with special attention being given to assessing the respiratory depressant effects,” Throckmorton added.

Please click the link below to read further:

https://www.medpagetoday.com/neurology/generalneurology/84019

At Pain Spa, Dr. Krishna is highly experienced in managing patients on strong medications for chronic pain. Please contact us for further details if you are taking a cocktail of medications that are not helping your pain.